MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD PACKING DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD PACKING DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83911
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil was protruding from the target aneurysm.An embold packing detachable coil system was selected for use to treat an aneurysm in the small, tortuous splenic artery.Prior to the packing coil being deployed, the physician had previously deployed two framing coils and the first packing coil.The packing coil was advanced to the aneurysm and deployed by approximately 50% when the physician realized the second packing coil would be too much.The packing coil was retracted, at which point resistance was encountered and the packing coil unintentionally deployed.A portion of the packing coil extended into the splenic artery.No corrective action was taken as a result of the protruding coil, and there were no reported patient complications.
 
Additional Manufacturer Narrative
Device analysis: the delivery sheath and delivery wire were returned.Visual and microscopic analysis was conducted.The delivery sheath showed no damage.The delivery wire showed no damage, and the perforations were intact.The distal and proximal couplers were attached to the delivery wire via the pull wire.The distal coupler showed a bend.The coil was separated from the distal coupler and not returned.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.The complaint was confirmed for the coil being separated and deployed unintentionally.

Brand Name
EMBOLD PACKING DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18340750
Report Number2124215-2023-70714
Device Sequence Number17839542
Product Code KRD
UDI-Device Identifier00191506026585
UDI-Public00191506026585
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2024
Device Model Number83911
Device Catalogue Number83911
Device Lot Number0031940236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2023
Initial Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale